Alert archive / Virginia / High Wind Warnings in 2019

High Wind Warning 1, NWS Blacksburg, VA

January 5, 20197 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this high wind warning at Jan 5, 2019, 6:54 AM EST for 7 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 5, 2019, 6:54 AM EST (11:54 UTC)
Expired
Jan 5, 2019, 12:27 PM EST
In force
6 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Grayson County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 8:35 AM ESTNON-TSTM WND GST 633 Nnw Wagoner, NCAWOS STATION GEV, JEFFERSON.
Jan 5, 8:40 AM ESTNON-TSTM WND DMG2 Ene Peoria, NCTREE DOWN ON BETHEL RD.
Jan 5, 8:40 AM ESTNON-TSTM WND DMG3 Ese Deep Gap, NCTREE DOWN ON US HWY 421 NEAR THE WILKES COUNTY LINE.
Jan 5, 11:37 AM ESTNON-TSTM WND DMG1 N Cave Spring, VASTRONG WINDS TOOK DOWN A LARGE TREE ON LARSON LANE OFF GARST MILL RD. IN SOUTHWEST ROANOKE COUNTY. THE TREE TOOK DOWN A POWER LINE, RESULTING IN A POWER OUTAGE TO A FEW HUNDRED PEOPLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 11.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2019-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2019-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS71 KRNK 051154
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
654 AM EST Sat Jan 5 2019

...Strong and Gusty Northwest Winds Expected Today...

.A strong upper-level and associated surface low pressure system
will move northeast toward the Mid-Atlantic coast today. As this
occurs, strong and gusty northwest winds will develop across the
region this morning and continue into the afternoon. The
strongest winds are expected this morning into the early and mid-
afternoon along and near the Blue Ridge from northwest North 
Carolina toward Roanoke Virginia. Some winds gusts could be as 
high as 55 to 60 mph, especially at elevations above 3500 feet 
along the Blue ridge. The ground remains very saturated from all 
of the recent and repeated rainfall. Thus, shallow and poorly 
rooted trees could be uprooted and in other cases some tree limbs 
could be torn off trees, resulting in scattered power outages. 
High profile vehicles will want to exercise caution on north-south
roadways, especially while traveling at higher elevations in the 
mountains.

NCZ001-002-018-VAZ015-060000-
/O.UPG.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
/O.NEW.KRNK.HW.W.0001.190105T1154Z-190106T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, and Volney
654 AM EST Sat Jan 5 2019

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Blacksburg has issued a High Wind
Warning, which is in effect until 7 PM EST this evening. The Wind
Advisory is no longer in effect.

* Winds...Northwest 25 to 40 mph with gusts up to 60 mph.

* Timing...Mainly this morning into the mid-afternoon, diminishing
  during the evening hours.

* Impacts...Downed trees and power lines possible. Very difficult
  driving at higher elevations through mountain passes and on
  north-south oriented roadways.

* Locations...Mountains of northwest North Carolina into Grayson 
  county of far southwest Virginia.

* Hazards...Very strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph are likely to cause power outages...fallen trees...
property damage...and dangerous driving conditions for high
profile vehicles. Move unfastened items...such as garbage cans
and deck furniture...indoors.

&&

$$

VAZ016-017-022-060000-
/O.UPG.KRNK.WI.Y.0001.190105T1300Z-190106T0000Z/
/O.NEW.KRNK.HW.W.0001.190105T1154Z-190106T0000Z/
Carroll-Floyd-Roanoke-
Including the cities of Galax, Floyd, Roanoke, and Salem
654 AM EST Sat Jan 5 2019

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Blacksburg has issued a High Wind
Warning, which is in effect until 7 PM EST this evening. The Wind
Advisory is no longer in effect.

* Winds...Northwest 25 to 35 mph with gusts up to 60 mph.

* Timing...Mainly through this morning into the mid-afternoon.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions at higher elevations, through mountain
  passes, and on north-south oriented roadways.

* Locations...Along and near the Blue Ridge from near
  Galax/Hillsville to Roanoke, to Buchanan/Arcadia.

* Hazards...Very strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph are likely to cause power outages...fallen trees...
property damage...and dangerous driving conditions for high
profile vehicles. Move unfastened items...such as garbage cans
and deck furniture...indoors.

&&

$$

NCZ003-019-VAZ007-010-011-013-014-018>020-024-033>035-060000-
/O.EXA.KRNK.WI.Y.0001.190105T1300Z-190106T0000Z/
Surry-Wilkes-Tazewell-Bland-Giles-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Rockbridge-Franklin-Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Tazewell, Bland, 
Pearisburg, Radford, Pulaski, Blacksburg, New Castle, 
Clifton Forge, Covington, Hot Springs, Lexington, Buena Vista, 
Rocky Mount, Bedford, and Amherst
654 AM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect until 7 PM EST this evening.

* Winds...West 5 to 15 mph with gusts up to 45 mph.

* Timing...Mainly this morning through mid-afternoon.

* Impacts...Some downed trees and power lines possible. Driving
  high profile vehicles on north-south oriented roadways at 
  higher elevations will be difficult.

* Locations...Near and adjacent to the Blue Ridge from Wilkesboro,
  to Blacksburg/Christiansburg, to Lexington, to Hot Springs, northward
  to the West Virginia/Virginia border.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

VAZ009-012-023-032-060000-
/O.CON.KRNK.WI.Y.0001.190105T1300Z-190106T0000Z/
Smyth-Wythe-Botetourt-Patrick-
Including the cities of Marion, Wytheville, Fincastle, and Stuart
654 AM EST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* Winds...West 10 to 25 mph with gusts up to 40 mph.

* Timing...From mid-morning through afternoon into the early 
  evening.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions for high profile vehicles at higher
  elevations on north-south oriented roadways.

* Locations...Parts of southwest Virginia, including The Mountain
  Empire Region, The Roanoke Valley, and the Foothills of the Blue
  Ridge from near Fancy Gap to Bent Mountain.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 MPH or gusts will range between 46 and 57 MPH. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use extra
caution until the winds subside.

&&

$$

RAB
1 follow-up statement
018 
WWUS71 KRNK 051727
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1227 PM EST Sat Jan 5 2019

...Strong and Gusty Northwest Winds Expected Today...

.A strong upper-level low has moved east of the area and will move
off the Virginia coast by this evening. In the wake of this low, strong
and gusty northwest winds will continue into this evening.
The ground remains wet from all of the recent and repeated 
rainfall. Thus, shallow and poorly rooted trees could be uprooted 
resulting in scattered power outages. High profile vehicles will 
want to exercise caution, especially while traveling at higher 
elevations in the mountains.

NCZ001-002-018-VAZ015>017-022-060000-
/O.CAN.KRNK.HW.W.0001.000000T0000Z-190106T0000Z/
/O.EXA.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of West Jefferson, Sparta, Boone, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke,
and Salem
1227 PM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING HAS BEEN DOWNGRADED TO AN ADVISORY...

The National Weather Service in Blacksburg has issued a Wind
Advisory, which is in effect until 7 PM EST this evening. The
High Wind Warning has been downgraded to a Wind Advisory.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Timing...Into this evening.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions for high profile vehicles.

* Locations...Parts of southwest Virginia, including the Mountain
  Empire, the Roanoke Valley, and the Foothills of the Blue Ridge
  from near Fancy Gap to Bent Mountain.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds of these magnitudes may cause minor property damage without
extra precautions. Motorists in high profile vehicles should use 
extra caution until the winds subside.

&&

$$

VAZ007-009>012-051830-
/O.CAN.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-
Including the cities of Tazewell, Marion, Bland, Pearisburg, 
and Wytheville
1227 PM EST Sat Jan 5 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Blacksburg has cancelled the Wind
Advisory.

Winds have dropped below advisory criteria, but will remain breezy
through the afternoon.

$$

NCZ003-019-VAZ013-014-018>020-023-024-032>035-060000-
/O.CON.KRNK.WI.Y.0001.000000T0000Z-190106T0000Z/
Surry-Wilkes-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Radford, Pulaski, 
Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
and Amherst
1227 PM EST Sat Jan 5 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Timing...Into this evening.

* Impacts...Some downed trees and power lines possible. Difficult
  driving conditions for high profile vehicles.

* Locations...Near and adjacent to the Blue Ridge from 
  Wilkesboro, to Blacksburg/Christiansburg, to Lexington, to Hot 
  Springs, northward to the West Virginia/Virginia border.

* Hazards...Strong and gusty northwest winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds of these magnitudes may cause minor property damage without
extra precautions. Motorists in high profile vehicles should use 
extra caution until the winds subside.

&&

$$
RCS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Jan 5, 4:23 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Jan 5, 4:23 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
423 AM EST Sat Jan 5 2019

.SYNOPSIS...
A strong upper-level low pressure area and associated surface
low pressure system will track east-northeast today and will
located off the northern Mid-Atlantic coast by Sunday morning.
Weak high pressure will build into the area for Sunday and
continue until a weak cold front arrives Monday afternoon
bringing low chances for rain. High pressure will then become
established for the mid and later part of the week. Mostly a dry
week ahead with seasonable to slightly above normal
temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 405 AM EST Saturday...

The vertically stacked low that has brought a variety of
inclement weather to the southern and eastern U.S. over the past
few days in the form of winter weather as well as thunderstorms
and widespread rainfall depending on the area and location, will
move quickly northeast of the area today and should be off the
northern Mid-Atlantic coast by Sunday morning. Weak high
pressure will build into the area on Sunday in the wake of the
low pressure area.

Rain associated with the front side of the upper low have moved
well northeast of the forecast area. Wrap around deformation
zone precipitation was evident from northeast TN through eastern
KY, much of WV west of the Alleghany front, and then north into
western PA. This area of precipitation will gradually diminish
from the south and pull further north into MD/PA during the
afternoon. No sigificant cold air was tapped with this southern
stream cutoff upper low, thus temperatures early this morning
are largely above freezing, and in many cases still in the 40s.
Thus, the precipitation is largely falling as rain. As we move
toward daybreak, some of the higher elevations will see a mix of
rain and snow as the cold pocket aloft drifts over the region.
This will only last for a few hours straddling sunrise. Minor
snow accumulations are possible at the higher elevations,
mainly above 3000 ft., but the ground is mostly too warm for
much accumulation. Best chance of seeing the ground white for a
short time would be in northwest Greenbrier where an inch of
accumulation will be possible, with less accumulations scattered
through the mountains southward toward Bluefield, Bland,
Jefferson, and Boone.

The primary concern today will be wind. A tight pressure
gradient will develop on the back side of the departing low
pressure area resulting in west to northwest winds of 15-30 mph
with gusts 45-50 mph, especially at higher elevations, mainly
along the Blue ridge and adjacent areas. Have continued the
earlier issued Wind Advisory from Watauga NC to Grayson VA and
have expanded somewhat further northeast to just northeast of
Roanoke, where several models are showing the potential for
40+kt wind gusts by late morning into the afternoon.

Temperatures will remain above normal and with increasing
amounts of sunshine and downslope winds, be warmer, especially
east of the Blue Ridge and across the Piedmont than it was with
the clouds and rain Friday. Again the post-frontal air mass is
of continental Pacific origin, not Canadian or Arctic as that
remains locked up in Canada for now. Look for high temperatures
today in the 40s mountains, otherwise 50s west to 60s east. Lows
tonight will be mostly above freezing once again ranging from
the 30s west to the 40s east. These temperatures remain about
10-15 degrees above seasonal normals.

/Confidence in Forecast Parameters/
Temperatures - Moderate to High,
Probabilities of Precipitation - Moderate,
Winds - Moderate to High.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 300 AM EST Saturday...

The upper level pattern will remain progressive with a large ridge
building over the eastern part of the country as we close out the
weekend. This will keep the weather across the Appalachians and central
mid Atlantic region quiet but a bit breezy on Sunday with temperatures
well above normal. Clouds will then be on the increase by Monday as
surface high pressure slides to our east and develops a bit of a wedge
with winds becoming southeasterly. Temperatures in the wedge Monday
will be a bit cooler though still above normal.

Once the upper ridge axis moves to our east Monday night a large closed
low will move into New England and eastern Canada by Wednesday morning,
opening the door to our first shot of cold air in a while. An initial
cold front will move through Monday night with scattered showers
followed by upslope showers west of the Blue Ridge on Tuesday.
Temperatures Tuesday will surge considerably with readings in the
middle 60s east of the Blue Ridge and in the middle/upper 50s to the
west.

A more significant cold front will move through late Tuesday/Tuesday
night, marking the leading edge of much colder air moving down from
Canada. Not a lot in the way of deep moisture to work with, so it looks
like scattered showers will be mostly confined to west of the Blue
Ridge, followed by some upslope snow showers as the colder air moves in.
Expect winds to be blustery especially Tuesday night as the colder air
moves in behind the front.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 1045 AM EST Friday...

Upslope snow showers will persist west of the Blue Ridge Wednesday
through Wednesday night, though no significant accumulation is
expected. Otherwise, expect a mainly dry forecast this period. 5h
trough will deepen over the Great Lakes to Northeast down into the Mid-
Atlantic. A northwest flow will keep our temps closer to normal. By
Thursday, the 5h trough advances offshore and heights build across the
Ohio/TN Valleys with surface high pressure working into our area. Will
stay dry Thursday afternoon into Friday with temps close to normal for
highs and near or above normal for lows.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
As of 1130 PM EST Friday...

Poor flying conditions will continue into the early morning
hours of Saturday as a strong upper level low crosses the region
allowing for the low level wedge to finally fade overnight.
Associated bands of showers will also accompany this system with
light rain and drizzle lingering east of the mountains making
for MVFR to IFR conditions until late. However some improvement
will likely occur east of the Blue Ridge by daybreak as
downsloping northwest winds arrive, while the far west lingers
with low clouds and showers espcly along the KBLF-KLWB corridor
through morning.

The closed low moves east of the area Saturday morning.
Deepening northwest flow along with a 40-50 kt cross- barrier
jet will bring windy conditions to the area through the day
Saturday. The strongest winds will occur between 12Z-18Z
Saturday mainly over the mountains where gusts up to 40 kts are
possible. This downsloping trajectory should allow for added clearing
east of the mountains during the morning and over the west in
the afternoon. However models suggest that low clouds may return
Saturday night over the far western mountains where MVFR cigs
could occur. Otherwise VFR under diminishing winds Saturday
night as high pressure builds in from the northwest.

Extended Aviation Discussion...

High pressure to the north should maintain overall VFR
conditions Sunday into Monday.

Another weak front may bring MVFR in lower cigs and showers
across the mountains later Monday night into early Tuesday,
followed by improving conditions on gusty westerly winds Tuesday
afternoon. VFR should prevail out east with lack of much
moisture east of the mountains on Tuesday. Northwest flow will
follow a secondary front by Wednesday with gusty northwest winds
and upslope sub-VFR cigs possible western mountain locations
for mid week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 8 AM this morning to 7 PM EST this evening
     for VAZ009-012-016-017-022-023-032.
     Wind Advisory until 7 PM EST this evening for VAZ015.
NC...Wind Advisory until 7 PM EST this evening for NCZ001-002-018.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...RAB
SHORT TERM...MBS
LONG TERM...MBS/WP
AVIATION...JH/RAB/RCS
Hazardous weather outlook, Jan 5, 4:32 AM EST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
432 AM EST Sat Jan 5 2019

NCZ001-002-018-VAZ015-061100-
Ashe-Alleghany NC-Watauga-Grayson-
432 AM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ009-012-016-017-022-023-061100-
Smyth-Wythe-Carroll-Floyd-Roanoke-Botetourt-
432 AM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia and west
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-019-VAZ007-010-011-013-014-018>020-024-033>035-WVZ042>044-507-
508-061100-
Surry-Wilkes-Tazewell-Bland-Giles-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Rockbridge-Franklin-Bedford-Amherst-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
432 AM EST Sat Jan 5 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Gusty northwest winds could be near advisory criteria at times today,
especially across the higher elevations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ032-061100-
Patrick-
432 AM EST Sat Jan 5 2019

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-020-VAZ043>047-058-059-061100-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
432 AM EST Sat Jan 5 2019

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:10 PM ESTSpecial Weather StatementRNKBland, Carroll, Wythe, City of Galax65 min
Jan 4, 7:39 PM ESTSpecial Weather StatementRNKSurry21 min

Nearby

High Wind Warnings in Virginia, 2019High Wind Warnings in North Carolina, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.